Do You Know the Dark Side of this Potential Drug,Steroid

steriod

Everybody is aware of the word steroid. But most people do not know the dangers behind consuming steroids. Steroids or corticosteroids are anti-inflammatory drugs. Steroid drugs are synthetic form of cortisone. Cortisone is a hormone that is produced in the adrenal glands. There are a lot of steroids available in the market. The common steroids are dexamethasone, prednisone, methylprednisolone, hydrocortisone and Prednisolone. Using steroids for a longer period of time or when taken in a high dosage can bring about a lot of health issues.

Steroid withdrawal syndrome

When a person is already using steroid for a long period of time and when he/she is addicted to it, the person tends to suffer from steroid withdrawal syndrome. Such a syndrome happens when the person takes the medication for more than two or three weeks. The most common symptoms of steroid withdrawal syndrome are fatigue, tenderness of muscles, fever, joint pain and muscle stiffness. Use of steroids cannot be done all of a sudden. On the other hand, it should be reduced by decreasing the dosage level gradually. For this, consulting a doctor would be the best thing to do.

Gastro-internal ulcers/bleeding

Risk of taking steroids for a long time will make the person suffer from gastro internal ulcers as well as bleeding. Such a situation happens when the person using steroids takes in non-steroidal anti inflammatory drugs such as ibuprofen or aspirin. To avoid this problem, the person has to take antacid tablets before meal. This will decrease the irritation of the stomach to a very large extent. One has to consult a physician if suffering from abdominal pain with dark or blood mixed stools.

Change in mood

A major health risk that happens while consuming steroids for a longer time is changed in mood. Consuming 30 milligrams a day for more than a week or two will affect one’s mood. Depression or extreme happiness can be felt without any reason. Anxiety too can be affected by some people all through the day. For solving this health risk, reducing the steroid dosage has to be done. It is henceforth important to tell the family members that one is consuming steroids, or they might understand your situation.

Weight gain

Gaining weight is another health risk of consuming steroids. The real reason behind this is due to the fact that steroids tend to affect the metabolism of the body, affecting in the way in which the body usually normally stores fat. The solution for this is to consume the food that has fewer calories and to do regular exercise without any fail. When you stop steroid, after six months, you will be able to lose the weight you have gained.

Lack of sleep or Insomnia

One of the major steroid side effects is Insomnia or lack of sleep. This happens if the steroids are consumed during evenings. Soon after consuming steroids, you will find that it will be a bit hard for falling into a sleep. For solving this problem, you can consult your doctor whether you can consume them during the day time, especially during the mornings.

Other major health risks that a person faces while consuming steroids can be high blood sugar, high blood pressure, eye problems, Osteoporosis, Atherosclerosis and Aseptic Necrosis. Stopping the steroid use should always be under the guidance of a doctor. You should continue the steroid medication till your doctor says.

Related More Articles


Leave a Reply